Heavy Rain, Wayne
- When
- June 15, 5:00 PM EST to June 18, 5:00 PM EST
- Where
- Wayne County, Jesup
- Reported by
- NEWSPAPER
- Coordinates
- 31.551, -81.917 (the zone’s center; the record gives no point)
Heavy rainfall over several days caused numerous road closures across the county, including in the city of Jesup. Here a road was washed out on Oglethorpe Landing, the rains eroded Jaycee Landing, and a house on Old Doctortown Road was flooded by standing water.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Heavy rainfall over several days caused numerous road closures across the county, including in the city of Jesup. Here a road was washed out on Oglethorpe Landing, the rains eroded Jaycee Landing, and a house on Old Doctortown Road was flooded by standing water. Sandy Run Road, Maple Road and Beachwood Road were also closed in/near Jesup. Wayne County Road Department reported that 30-40 roads countywide were closed because of wash outs by heavy rains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:10 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SUN JUN 15 2003 CONVECTION STARTING TO FORM ALONG WEST COAST SEABREEZE FRONT. TEMPERATURES REACHING 90 AT MOST SPOTS EXCEPT ALONG E COAST WHERE SEABREEZE IS PUSHING INLAND. MODELS CONTINUE TO SHOW UPPER RIDGE OVER WESTERN ATLANTIC TO WEAKEN AND MOVE EAST BY MIDWEEK. TROPICAL WAVE OVER WESTERN CARRIBEAN MOVES AROUND UPPER RIDGE TO EAST AND TROUGH TO WEST. 12Z GFS IS STRONGEST MODEL AS IT DEVELOPS A LOW OVER NORTHERN GULF THURSDAY AND MOVES IT ACROSS FL PANHANDLE AND S GA REACHING NC COAST BY FRIDAY. GFS WINDS STILL LOOK A LITTLE HIGH AND WILL ADJUST DOWNWARD AS DEVELOPMENT IS STILL UNCERTAIN. DEEP TROPICAL MOISTURE OVER S FL WILL SPREAD NORTH BEGINNING MONDAY WITH PWATS AOA 2 INCHES BY WEDNESDAY AND THURSDAY. THUS POPS WILL BE INCREASING THROUGH THE WEEK. MARINE...NO HEADLINES. GFS WIND GUIDANCE LOOKS HIGH ON THURSDAY AND WILL UNDERCUT BY 5-10 KNOTS. .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 71 91 / 20 40 30 40 SSI 75 88 74 87 / 20 30 20 30 JAX 74 91 72 89 / 20 30 20 30 SGJ 76 88 74 87 / 20 30 20 30 GNV 72 93 71 91 / 30 40 30 40 OCF 72 93 71 91 / 30 40 30 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MZ/SC
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON ACROSS THE FORECAST AREA AND CONTINUE INTO THIS EVENING. THE GREATEST COVERAGE OF STORMS SHOULD BE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...WEST OF INTERSTATE 95. THUNDERSTORMS WILL PRODUCE DANGEROUS AND FREQUENT LIGHTNING...HEAVY DOWNPOURS AND STRONG GUSTY WINDS. DUE TO THE SLOW MOVEMENT OF THE STORMS...RAINFALL WILL BE LOCALLY HEAVY...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. A FEW STORMS MAY BECOME STRONG WITH WINDS GUSTS OF 45 TO 55 MPH...SMALL HAIL AND EXCESSIVE LIGHTNING. ONE OR TWO STORMS MAY ALSO BECOME SEVERE WITH WIND GUSTS OF 58 MPH OR MORE AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THERE IS THE POTENTIAL FOR DEEP MOISTURE TO MOVE NORTH OUT OF THE TROPICS AND IMPACT THE FORECAST AREA WITH LOCALLY HEAVY RAINFALL FROM LATE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF SEVERE WEATHER WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374957.